Lipitor (atorvastatin) is a prescription medication used to treat high cholesterol levels. When patients stop taking Lipitor, they may experience withdrawal symptoms. The severity and duration of these symptoms vary from person to person.
According to Drug Patent Watch , there is no official information about the withdrawal symptoms of Lipitor. However, research published in the Journal of Clinical Lipidology  suggests that some patients may experience muscle pain and weakness after discontinuing the medication. The study also found that these symptoms may persist for several weeks or even months.
In addition, mymed.com  states that some patients may experience other symptoms, such as insomnia, anxiety, depression, and flu-like symptoms. These symptoms may be due to the sudden decrease in the medication's effects on the body.
It is important to note that patients should not stop taking Lipitor without consulting their doctor. Abruptly stopping the medication can increase the risk of heart attack or stroke, especially in patients with a history of cardiovascular disease.
In conclusion, Lipitor withdrawal symptoms may include muscle pain and weakness, insomnia, anxiety, depression, and flu-like symptoms. These symptoms may persist for several weeks or even months. Patients should not stop taking Lipitor without consulting their doctor to avoid the risk of heart attack or stroke.